Rifaximin

Rifaximin is a drug used to treat traveler's diarrhea and irritable bowel syndrome, which results from infection by bacteria. It is an antibiotic, which is also used to prevent hepatic encephalopathy in adults with liver disease. The other uses include treating recurrent C.difficile infection, small intestinal bacterial overgrowth, and diverticular disease.

Recently Answered Questions Recently Answered Questions

All the answers published in this website are written by Verified medical doctors, therapists and health experts. The Content has been moderated by iCliniq medical review team before publication. Post your medical clarifications on iCliniq by choosing the right specialty and get them answered. Your medical queries will be answered 24/7 by top doctors from iCliniq.

How to help my stomach bloating due to quitting alcohol?

Query: Hello doctor, I am 32 days sober. I am a 4-year-old female. I drank about half a bottle of wine at night for the past year. Prior to that, I had a couple of drinks a night about two nights a week. I also had a very bad sugar and carb habit. In the second week of sobriety, I cut out almost all sugar...  Read Full »


Dr. Ajeet Kumar Lohana

Medical Gastroenterologist

Answer: Hello, Welcome to icliniq.com. Well, congrats for able to cut down your alcohol intake. That is really wonderful to hear. But are you completely abstinent fron it or have moderated the amount? Yes, you are right this is possibly a resetting within the body. The body do adopts things particular...  Read Full »

How long should I continue my treatment for abdominal pain and gas?

Query: Hello doctor, I am a 74-year-old male. My problem is pain in the lower left quadrant of the abdomen and sometimes it radiates to the right also. It is persisting for more than 67 years. All my problems are stated below: I have mild to severe pain in the lower left quadrant of the abdomen sometime...  Read Full »


Dr. Nitin Dongre

Family Physician, General Practitioner

Answer: Hello, Welcome to icliniq.com. This is IBS (irritable bowel syndrome) only. It is an autoimmune disorder whiuch means your defense mechanism is working against you. You have to continue your IBS medication for a longer period may be life long and try to adjust yourself with this fact. If you do n...  Read Full »

Kindly suggest treatment for ulcerative colitis?

Query: Hi doctor, I am suffering from ulcerative colitis for the past five years. I had a colonoscopy twice and sigmoidoscopy once in the past five years. I am 28 years old. I had Balacol 750 mg six times a day and Mesacol enema for a month. Because of short supply of Balacol, I cannot take it for one week...  Read Full »


Dr. Anshul Varshney

Criticalcare Physician, Diabetologist, General Medicine Physician, Internal Medicine Physician, Medical Gastroenterologist, Nephrologist, Pulmonologist, Rheumatologist

Answer: Hi, Welcome to icliniq.com We are here to help you. You seem to be suffering from ulcerative colitis and that requires evidence of the findings in colonoscopy and biopsy. This is a chronic condition and requires chronic treatment based on the severity of the disease and the ongoing symptoms. Treatm...  Read Full »

What could be the reason for bloating with frequent burping post meals?

Query: Hello doctor, I have been suffering from gas for the past three years. I have bloating after meals for about 15 minutes after which it passes away. I can eat normally, but some times I feel bloated and cannot eat. I keep burping like once in 20 minutes. Is that normal? And also bloating increases...  Read Full »


Dr. Ajeet Kumar Lohana

Medical Gastroenterologist

Answer: Hello, Welcome to icliniq.com. Well, the burping while having meals, or just after the meals is a normal phenomenon. And I assure you it is not alarming in your case. However, it may cause trouble if gas trapped excessively and result in belly swelling. The reason behind this excessive bloating i...  Read Full »

What causes nausea, burping, and cramps in the upper groin area?

Query: Hello doctor, I had nausea a year and a half ago. At that time, I could not eat and was given IV therapy along with antacid. Immediately felt better and I left the ER. I had a colonoscopy about a year ago and it was fine. Doctor did not do any other test and said I had gastritis from alcohol. He ga...  Read Full »


Dr. Rajesh Kumar Padhan

Medical Gastroenterologist

Answer: Hi, Welcome to icliniq.com.  Read Full »

I have acidity and indigestion problem. What to do?

Query: Hi doctor, I am a 27 year old male, who weighs 62 kg. My stomach is swollen, and it feels as if it is filled with gas. I also have low appetite, acidity, and indigestion. I used to chew tobacco from a long time, but I quit it recently. I am an occasional drinker, and I am fond of spicy foods. I am...  Read Full »


Dr. Ashaq Hussain Parrey

General Medicine Physician, Internal Medicine Physician, Rheumatologist

Answer: Hello, Welcome to icliniq.com. I went through your post. You are suffering from an acid peptic disease, for which you are taking Famotidine at present. Also, your stomach is bloated as mentioned in your post. So you have features of IBS (irritable bowel syndrome), and I would suggest you take a com...  Read Full »

Kindly guide us with the treatment for my mom's liver disease.

Query: Hi doctor, My mom is 70 years old. She has chronic liver disease, cirrhosis, portal hypertension and ascites. Her creatinine is 3. She also has type 2 diabetes. We were informed by her doctor that her liver is not producing albumin and her bilirubin level is very high. Please guide us.  Read Full »


Dr. Ankur Jindal

Medical Gastroenterologist

Answer: Hi, Welcome to icliniq.com. Your mom's profile suggests very advanced stage of liver disease (attachment removed to protect patient identity). She has advanced cirrhosis of liver, which is complicated by the formation of portal hypertension and fluid abdomen. The presence of kidney injury adds to th...  Read Full »

My bowel movement is not satisfactory. Is that a symptom of IBS?

Query: Hi doctor, Around 3 to 4 years ago, I had normal bowel movements. My bowel movement was good enough that I had to wake up to go and felt quite empty, except sometimes I had to go in the evening and also no farts. I then moved to a new place and I think the water changed; still I was quite fine with ...  Read Full »


Dr. Ganeshkumar Suresh Satpute

General Medicine Physician, Internal Medicine Physician

Answer: Hi, Welcome to icliniq.com. It seems that you have IBS (irritable bowel syndrome). If there is a problem of recurrent bowel gases, then you can take treatment initially for that. If not relieved, then can undergo colonoscopy. You should also do yoga daily. Initially, please start on the following m...  Read Full »

Can you Please suggest some medicine for my stomach pain?

Query: Hi doctor, I am having stomach pain for the last two days with loose motions. I took medicine to control loose motions. But, I am using bathroom for every four to five hours. I feel some heavy pain in stomach and feels like going bathroom. The motion is not loose and not regular too. It is dark an...  Read Full »


Dr. Muhammad M. Hanif Md.

Cardiologist, Criticalcare Physician, General Medicine Physician, Internal Medicine Physician

Answer: Hi, Welcome to icliniq.com. It is really a troublesome situation you are facing nowadays. I feel sorry for this health issue. But do not worry. With care and lifestyle changes you will get better soon. Ask your local physician for a prescription of Metronidazole (or) Rifaximin to be taken orall...  Read Full »

How can bloody mucus stools of a 3-year-old be treated?

Query: Hello doctor, My nephew is 3 years old. He is getting bloody mucus in stool for the last six days and also is having stomach pain also. Today, it happened for 17 times. We had consulted a local pediatrician. He told it may be a gastro infection. He is having consistent stomach pain. Can I know what...  Read Full »


Dr. Amit Modi

Child Health Specialist, Paediatrician

Answer: Hello, Welcome to icliniq.com. As per the clinical history, the child is suffering from an infective gastroenteritis also known as dysentery. This is diarrhea in children. Probable cause could be food poisoning or any infection. The medicines given by your pediatrician seems to be adequate. I sugges...  Read Full »

ask-doctor-img Ask a Doctor Online

* guaranteed answer within 4 hours
Chat with a Doctor

Chat with a Doctor

Starting @ just $29.99

Search for a Health Issue


 


Disclaimer: All health Q&As published on this website is not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.